Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 739, NWS Norman, OK

July 29, 2019Cleveland County, Pottawatomie County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 29, 2019, 4:35 PM CDT for Cleveland County, Pottawatomie County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2019, 4:35 PM CDT (21:35 UTC)
Expired
Jul 29, 2019, 5:30 PM CDT
In force
55 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cleveland County, OK, Pottawatomie County, OK

The radar

The Norman radar (KTLX), 19 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:42 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 29, 2:42 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Norman OK
242 PM CDT Mon Jul 29 2019

.DISCUSSION...
Frontal boundary continues to slowly move south across the fa with
moisture pooling ahead of the front. The moisture pooling along with
hot temperatures have lead to triple digit heat index values (100-
150) in some locations. Scattered showers/storms continue to develop
and move across portions of southern OK and north TX early this
afternoon. With the front and heating of the moist airmass,
showers/storms will remain possible across S/SE portions of the fa
the rest of this afternoon into possibly early evening although the
chances will gradually shift south as well. Instability is
sufficient enough that a few storms could become strong to severe
before moving out of the fa.

Dry conditions are expected for the next few days with temperatures
gradually warming due to the upper ridge over the region. Models
show the center of the upper high shifting a little bit west towards
the end of the week which will reduce the influence of the ridge and
could lead to N/NW flow over portions of the fa. Weak disturbances
and/or MCSs moving in this flow could lead to some showers/storms,
generally in eastern parts of the fa. There is still not a great
deal of confidence in this rain forecast due to the uncertainty of
how far west the ridge shifts and the subtle nature of any features
that could lead to rain but low chances do seem warranted at this
time and hopefully confidence will increase later this week.

Another consequence of the shifting upper ridge and clouds/rain will
be a slight cooling of temperatures late this week/weekend. After
this weekend, models begin to disagree whether the region will be
under NW flow or whether the upper ridge will continue over the area
which will have an impact temperatures and on whether there are rain
chances or not.

Another thing to keep an eye on will be that fire weather
conditions could approach elevated conditions towards the middle
of the week. With very little to no rain in some areas over the
last few weeks, vegetation is drying out and ERC values are
increasing. Breezy southerly winds and potential min RH values of
15-25 percent in some locations, the near elevated conditions
could be possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  69  94  72  97 /  10   0   0   0
Hobart OK         69  98  72 100 /  10   0   0   0
Wichita Falls TX  72  98  73 100 /  20   0   0   0
Gage OK           64  96  70 101 /   0   0   0   0
Ponca City OK     67  92  70  94 /   0   0   0   0
Durant OK         72  95  73  95 /  20   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

01/25
Hazardous weather outlook, Jul 29, 11:53 AM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1153 AM CDT Mon Jul 29 2019

OKZ004>048-050>052-TXZ083>090-301700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1153 AM CDT Mon Jul 29 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Scattered showers and thunderstorms will continue to develop this
afternoon and evening across portions of central and southern
Oklahoma into north Texas. Some of the storms could become strong
to severe with wind gusts up to around 60 mph and hail the main
concerns. The showers and thunderstorms are expected to move out
of the area later this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Low chances for thunderstorms will return this weekend, mainly for
areas along and east of interstate 35.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 29, 3:28 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
328 PM CDT Mon Jul 29 2019

TXZ089-090-292115-
Clay TX-Archer TX-
328 PM CDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR west central Clay and
northeastern Archer Counties Until 415 PM CDT...

AT 324 PM CDT, a strong thunderstorm was located 5 miles northwest of
Scotland, moving southeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Henrietta, Scotland, Windthorst and Lake Arrowhead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3372 9866 3386 9836 3386 9825 3377 9818
      3352 9853
TIME...MOT...LOC 2024Z 319DEG 6KT 3373 9852

JT
Special weather statement, Jul 29, 4:16 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
416 PM CDT Mon Jul 29 2019

OKZ030-292215-
Pottawatomie OK-
416 PM CDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR central Pottawatomie County Until
515 PM CDT...

AT 415 PM CDT, a strong thunderstorm was located over Shawnee, moving
south at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Shawnee, Tecumseh, Brooksville, Bethel Acres and Harjo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3539 9699 3539 9686 3515 9679 3516 9711
TIME...MOT...LOC 2115Z 3DEG 10KT 3533 9693

03
Special weather statement, Jul 29, 4:22 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
422 PM CDT Mon Jul 29 2019

TXZ089-090-292145-
Clay TX-Archer TX-
422 PM CDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR west central Clay and eastern
Archer Counties Until 445 PM CDT...

AT 419 PM CDT, a strong thunderstorm was located near Scotland,
moving southeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

LAT...LON 3347 9852 3362 9871 3380 9853 3372 9831
TIME...MOT...LOC 2119Z 305DEG 3KT 3368 9853

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:16 PM CDTSpecial Weather StatementOUNPottawatomie59 min
Jul 29, 4:43 PM CDTSpecial Weather StatementOUNMcClain62 min
Jul 29, 5:06 PM CDTSpecial Weather StatementOUNPottawatomie54 min
Jul 29, 5:13 PM CDTSevere Thunderstorm WarningOUNMcClain62 min
Jul 29, 5:23 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie67 min
Jul 29, 6:09 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain51 min
Jul 29, 6:22 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain12 min
Jul 29, 6:54 PM CDTSpecial Weather StatementOUNStephens51 min
Jul 29, 3:28 PM CDTSpecial Weather StatementOUNClay47 min
Jul 29, 4:22 PM CDTSpecial Weather StatementOUNArcher23 min
Jul 29, 4:37 PM CDTSpecial Weather StatementOUNClay23 min
Jul 29, 5:04 PM CDTSpecial Weather StatementOUNBaylor56 min
Jul 29, 5:20 PM CDTSpecial Weather StatementOUNKnox55 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.